MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH UNIVERSAL JOINT TAP FOR 4.5MM OCCIPITAL SCREWS; TAP,BONE

OBERDORF SYNTHES PRODUKTIONS GMBH UNIVERSAL JOINT TAP FOR 4.5MM OCCIPITAL SCREWS; TAP,BONE
Catalog Number 03.161.027
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 08/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that the occipito synapse system was used for a surgical procedure for cervical occipito fixation on (b)(6) 2019.There were no inconveniences for cervical fixation.However, at the time of performing occipucio fixation, through proper and reviewed technique by the medical team, it was not possible to carry out the fixation.The screws were not fixed, probably due to lack of edge of the male used.It was necessary to perform 11 perforations in the patient's skull, without achieving success with the technique described.An adequate perforation is not achieved, making the placement of the occipital screws impossible.Surgeon also tried with the male in cardan but the procedure was also not successful, because the doctor does not accommodate the angle of the instruments.Finally, the surgeon used screws of less diameter, achieved adequate drilling to finalize the fixation.The surgery lasted approximately 10 hours.This procedure does not last more than 5 hours.Patient outcome was reported as stable.Concomitant device reported: unknown occipital plate (part# unknown, lot# unknown, quantity unknown) unknown rod (part# 04.161.030 , lot# unknown, quantity 2).This report is for one (1) universal joint tap for 4.5mm occipital screws.This is report 3 of 10 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: product code change to 03.161.027.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: investigation summary background.The occipito synapse system was used for a surgical procedure for cervical occipital fixation.There were no inconveniences for cervical fixation.At the time of performing occipucio fixation, through proper and reviewed technique by the medical team, it is not possible to carry out the fixation, the screws were not fixed, probably due to lack of edge of the male used.It was necessary to perform 11 perforations in the patient's skull, without achieving success with the technique described.Finally, the surgeon used screws of less diameter, achieved adequate drilling to finalize the fixation.The surgery lasted approximately 10 hours.This procedure does not last more than 5 hours.Concomitant device reported: unknown occipital plate (part# unknown, lot# unknown, quantity unknown) unknown rod (part# 04.161.030 , lot# unknown, quantity 2).This complaint involves ten (10) devices.Customer quality investigation: the tap f/cortscr ø4.5 w/cardan joint l245 (part # 03.161.027, lot # unk) was not returned, and the investigation will be completed based on the supplied images from the attachments (2 images from the attachment located in notes & attachments section of the product complaint).The images were reviewed, and the complaint condition could not be confirmed as the image did not provide enough clarity to show any issues with the tap.Based on the images of the tap, it appears that the cutting edges are in good shape.There is not enough evidence in the attached photographs to determine if the tap is dull.A part#/lot# was not visible with the attached photo so no manufacturing record evaluation was conducted.Conclusion after reviewing the returned photographs, the complaint cannot be confirmed as there is not enough evidence to conclusively determine the presence of a dull tap.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Based on the event description, it sounds as if the tap was successful in tapping a hole but the alleged screws had a failure.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
UNIVERSAL JOINT TAP FOR 4.5MM OCCIPITAL SCREWS
Common Device Name
TAP,BONE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8975150
Report Number8030965-2019-68091
Device Sequence Number18909894
Product Code HWX
UDI-Device Identifier07611819893849
UDI-Public(01)07611819893849
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.161.027
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/11/2019
Supplement Date Received by Manufacturer09/06/2019
10/28/2019
Initial Report FDA Received Date09/09/2019
Supplement Report FDA Received Date10/22/2019
10/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OCCIPUT ROD Ø3.5 TI; OCCIPUT ROD Ø3.5 TI; UNK - PLATES: SPINE; OCCIPUT ROD Ø3.5 TI; OCCIPUT ROD Ø3.5 TI; UNK - PLATES: SPINE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient Weight95